On generic hypersurfaces in ℝⁿ

Bruce, J.W. (1981) On generic hypersurfaces in ℝⁿ. Mathematical Proceedings of the Cambridge Philosophical Society, 90 (3). pp. 389-394. ISSN 0305-0041 DOI https://doi.org/10.1017/S0305004100058862

Item not available from this archive.


In this paper we consider certain questions concerning the differential geometry of generic hypersurfaces in n. Our results prove, for example, that the curve of rib points of a generic surface in 3 has transverse self-intersections. In (4) Porteous discussed (amongst other things) the generic geometry of curves and surfaces in 3. Subsequently Looijenga ((3) and see also (5)) gave a more precise definition of the term generic and showed that an open dense subset of smooth embeddings of manifolds in Euclidean space were indeed generic.

Item Type: Article
Subjects: Q Science > QA Mathematics
Date Deposited: 10 Jan 2011 12:28
URI: http://repository.edgehill.ac.uk/id/eprint/2154

Archive staff only

Item control page Item control page